Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Shakiness
    avatar
    NAMcC posted:
    I've noticed a recent and sudden onset of shakiness in my father who is in stage 2 AD. It's noticeable when he lifts a drinking glass to his mouth. The only change in medication was the addition of celexa. Is this common?
    Reply
     
    avatar
    cjh1203 responded:
    Hello NAMcC.

    I don't think that shakiness is a common symptom of Alzheimer's. I looked up possible side effects of Celexa, and a common one is "involuntary quivering".

    Here is an article on tremors that might be useful.

    Maybe his doctor could try an alternative to Celexa and see if that helps. In any case, it sounds like it would be a good idea to talk to his doctor about this new symptom.

    Carol
     
    avatar
    Judith L London, PhD responded:
    Hi NAMcC,

    Hope by now you have had his medication reviewed. Like all medications, you have to look at the cost-benefit analysis to decide whether it is worth taking it. Your doctor should be able to do this with you.

    You are a good observer to pick up this change in him, and follow through.

    Keep up the good work,
    Judy


    Helpful Tips

    Alzheimer Awareness Week- Nurture IndependenceExpert
    Today, July 12th, ends Alzheimer Awareness Week and it was more than coincidental that it coincided with July 4th, Independence Day. ... More
    Was this Helpful?
    15 of 25 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.